MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon receipt of additional reportable information and/or investigation completion.
 
Event or Problem Description
Siemens healthineers was notified of a patient injury involving the magnetom aera system body 18 coil.It was stated that the body 18 coil became hot during the examination and burned the patient between the thighs.Additional information about the severity of the burns and medical treatment provided has been requested by siemens healthineers but has not been received as of the date of this report.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers (siemens) completed the investigation of the reported problem.There was no serious injury associated with this issue.It was stated that a patient felt hot between the legs.After assessing the patient, it was noticed that there were two red circles and blisters between their thighs.No medical treatment was necessary.Siemens experts analyzed the images generated during the patient¿s examination.The system and the used body matrix 18 coil were checked by our service engineer and found to be in specification.Nevertheless, the used body matrix 18 coil was replaced.No anomalies are visible in the mr images of the examination from a technical point of view.There are no indications that a technical malfunction of the used body matrix 18 rf coil led to increased heating in the affected region.In summary no hardware or software problem was found which would explain the patient's burn.Based on the information provided, the most likely root cause for this incident is current loop formation due to direct skin-to-skin contact between the thighs leading to increased local heating.According to the questionnaire, the patient was wearing a hospital gown during the examination, and no distance cushions were used to separate the thighs the formation of rf current loops based on skin-skin contact might lead to more injuries and should be avoided by using distance cushions.This effect and the preventive measure are described in the magnetom family operator manual ¿ mr system and coils, syngo mr xa60.The customer was instructed to follow the instructions given in the operator manual, regarding correct patient positioning to avoid such incidents in the future.- always position the patient so that the patient¿s arms are aligned with the torso and ensure that hands, arms, and legs do not touch (minimum distance: 5 mm).- ensure that the minimum distance of 5 mm is maintained between patient and tunnel covering.- to ensure distance, use positioning aids, e.G., blankets made of linen, cotton, or paper, or dry material that is permeable to air.This complaint has been closed.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23568211
Report Number3002808157-2025-00038
Device Sequence Number10155156
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown